MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM FOR IM NAILS; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM FOR IM NAILS; SCREW,FIXATION,BONE
Model Number 04.005.530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Used to capture surgical intervention and medical device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent a revision of an open reduction internal fixation (orif) surgery to address a non-union of the mid-shaft femur previously fixated with a 1 trochanteric fixation nail advanced (tfna) nail 14mm long, 1 unknown 85mm lag screw and 2 titanium (ti) locking screw with t25 stardrive 40mm for im nails.The previous surgery was performed in 2017.There was no broken hardware presented, but a suspected infection was present which may have caused the non-union.The trochanteric fixation nail advanced (tfna) nail, unknown lag screw, and titanium (ti) locking screw with t25 stardrive 40mm for im nails were successfully removed without breakage.The synthes ria system was used to clear the femoral canal of any present infection.10cc of norian was then implanted into the proximal femur where the previous unknown lag screw sat.A 9x380 frn-gt nail was opened and antibiotic cement was wrapped around the nail.The nail was then inserted into the femur to address the non-union.The nail was locked proximally using one 6.5 recon screw and one 5.0 locking screw.The nail was also dismally locked using two 5.0 interlocking screws.The procedure outcome is unknown, however there was a patient consequence.This report is for 1 unknown 5.0mm ti locking screw w/t25 stardrive 40mm for im nails.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 40MM FOR IM NAILS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10109186
Report Number2939274-2020-02635
Device Sequence Number3156261
Product Code HWC
UDI-Device Identifier10886982085986
UDI-Public10886982085986
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K000089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number04.005.530
Device Catalogue Number04.005.530
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR